Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online
Ask a Urologist   »  

What causes blood in urine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3614 Questions
Question
Problem with blood & clots in urine..previously contacted you. Would too much or wrong types of medications have effects: presently take coumadin; Bystolic; Norvasc;:Digoxin;Thyroxin; Vit D3; Vit C; Crestor; Flomax; Loraazpam; Eye drops;
Posted Sat, 30 Aug 2014 in Urinary and Bladder Problems
 
 
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
Needs Management, UTI likely

Detailed Answer:
Thank you for asking
Bleeding with clots per urine has definitely many possibilities including too much and wrong medications especially when an anticoagulant like coumadin is in the list. History of prostate malignancy , retention history and interventions make the possibilities of UTI most likely.
To me it looks like a classic presentation of a urinary tract infection and bladder infection ( Cystitis) not to forget that Radiation cystitis is a great gift of prostate malignancies.
The best start would be a urine routine exam followed by renal and abdominal ultrasounds. FOllow them by renal functions assessment. Urine culture and radiology etc would be advised. A bleeding profile is advised to be assessed and coumadin dosage might need a titration accordingly.
Meanwhile plenty of fluids, cranberry juices and intra bladder instillation of hyaluronic acids , intake of garlic etc are some of the diet and lifestyle modifications which help in such UTI troubles.
Nutshell, Get to a urologist and let them assess the likely possibility.
I hope it helps.Take good care of yourself and dont forget to close the discussion please.
May the odds be ever in your favour.
Regards
Khan
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor